Jump to content
CrazyBoards.org

switching from ambien cr 12.5 to 6.25


Recommended Posts

going from 12.5 ambien cr to 6.25 ambien cr.

hello! i would love to hear from you. so, here goes:

one reason for the switch is to possibly help my short-term memory.

also, maybe not so tired the next day.

also, less meds.

maybe go to sleep sooner?

what i would like to know is, does one feel withdrawals changing like that?

should i kinda taper off by alternating the two doses?

did i hear that they are made of different ingredients?

if so, what physical difference does this make?

thank you!

Link to comment
Share on other sites

As far as I know, the only difference is the dosage. I haven't done any research, but I don't know why this would be any different than any other med that comes in multiple doses.

My personal experience is that 12.5 mg makes me too groggy in the morning. It also doesn't put me to sleep as well as 10 mg of immediate release. 6.25 mg isn't enough to put me to sleep or keep me there. If I'm groggy in the morning, it's because I haven't slept all night. I'm currently taking 6.25 mg of CR and 5 mg of immediate release and it's a great combination for me.

You shouldn't experience any "withdrawal" symptoms because it's not physically addictive. At worst you'll get "rebound insomnia." In other words, you won't be able to fall asleep (or stay asleep) at the lower dose. This can last for several nights. Your body may be fine at the lower dose. Or you might find that even after the rebound stage, you aren't sleeping well... which could mean you need the higher dose (or a different med).

Link to comment
Share on other sites

There's a difference between addiction and dependence. Ambien is not physically addictive. Drugs like Xanax and painkillers are addictive. Discontinuing Ambien should not cause what one typically refers to as "withdrawal." It likely, however, will cause "rebound insomnia" if you've become dependent (which can often happen if you take it for long periods of time). In other words, you won't be able to fall asleep without the medication. This can last up to several days (or nights, I guess).

I suppose it's a bit of semantics, be that's how I understand it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...